Announcement

Collapse
No announcement yet.

FLARING after seeing uro yesterday and starting all the medication! :(

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • FLARING after seeing uro yesterday and starting all the medication! :(

    Hi everyone!

    I am SO UPSET. I am leaving for vacation for florida tomorrow, and I am flaring so badly it hasnt been this bad in over a year! Here's what happened:

    Over the weekend I was flaring pretty badly although I was following the IC diet very carefully...so I took prosed for two days then went to Dr. Kristene WHitmore's office and saw a nurse practitioner. I told her that I have been flaring and my main complaints are intense pain and burning in the clitoris, razor sharp pains in bladder and overall fatigue and very bad lower back pain. She said let's take a look at you down there...so when she examined me she said that there seems to be something in the hood of my clitoris, like something is stuck there...everytime she tried to do anything to it I gasped in pain...She also said I am all red and inflamed down there which I had no clue about....then she did a chlamydia and gonorrhea test...(HURT LIKE HELL!)...and said that i have to come in next week for a vulvoscopy with the doctor because of whatever she found in my clitoris...she then prescribed for me an antibiotic because she said I have bacterial vaginosis as well, she also prescribed urelle, which is a stronger form of prosed, valium and boric acid suppositories,Diflucan because one of the meds may cause a yeast infection, an estrogen and testosterone cream and gabapentin for pain.
    Well I had taken the antibiotic the urelle and the gabapentin and was feeling so-so today, but then I used the estrogen and testosterone cream and started to feel burning afterwards.....I thought maybe its just starting to work so thats why I am burning....then I took my urelle, my antibiotic, and the gabapentin,put on the cream again, and a half hour after that I am on FIRE. my urgency and frequency has SHOT UP BIGTIME. I am peeing every 20 minutes and a LOT of pee comes out each time. Can this be happening just from the cream?or is my ic responding a day later to the other meds in the form of a flare? btw im not taking the diflucan because it makes me flare so badly and i forgot to tell the doc that bc she was talkin so fast like she could not WAIT to get out of the exam room and i had to jump in and interrupt her to get any questions answered. I dont know if maybe im all of a sudden getting a yeast infection or not . I told her I couldnt take elmiron because the acid reflux and digestive side effects made me feel worse. She said that no matter what thes ide effects are I have to keep going and that I will never get better if I dont take the meds continuously...but the meds I am on are just MASKING the problem, arent they?
    Well I am really nervous about when i come back from break and have my vulvoscopy bc of the pain its gonna cause!
    So I am reluctant to try the suppositories as well, since I dont know what made me flare in the first place....any thoughts or suggestions? btw I am getting tested for food allergies in two weeks hopefully that will help out a little PLUS she wants me to go to physical therapy for my pelvic floor muscles..we'll see if that helps too!
    Thanks for your help and support! sorry my post was soo long!
    Last edited by alina; 06-26-2007, 08:40 PM.

  • #2
    I am so sorry you had such a bad time and continue to feel awful. I am thinking of you.

    I hope you get some relief really soon and some empathy from your DR's.

    <<<<<HUGS>>>>>
    Mimi~

    Currently battling:
    Migraines
    IC
    Panic attacks/Anxiety Disorder


    Current Treatments:
    Pain Meds and Anxiety Meds
    Gentle Physical Therapy
    Yoga
    Heating Pad~my best friend
    Lots of hot baths w/ Epsom Salts & Baking Soda
    Tens Unit
    Prayer

    Comment


    • #3
      Sometimes it can get worse before it gets better. I hope you feel better very soon. And since there's currently no cure for IC, sometimes all we can do is to do things that will help control the symptoms.

      Sending warm hugs and well wishes your way,
      Donna
      Stay safe


      Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
      Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

      Have you checked the ICN Shop?
      Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

      Patient Help: http://www.ic-network.com/patientlinks.html

      Sub-types https://www.ic-network.com/five-pote...markably-well/

      Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

      AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

      I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
      [3MG]

      Anyone who says something is foolproof hasn't met a determined fool

      Comment


      • #4
        Just a sending a sympathetic hug. I can't take Diflucan either, flares my IC horribly. Also can't take Elmiron, it made my IC much worse. Hopefully you can get in to see your doctor soon.

        Sadly, I've not had great experiences with nurse practitioners. I've had 3 different doctors who have them in their offices & have had frustration with all 3. While I think they can be a great help & convenience for patients with run-of-the-mill issues, I've not found them very helpful with all my unusual side effects, allergies & conditions. The three I've seen anyhow, were more inflexible in their thinking, more rushed & more quick to label me, not my illness, as problematic. I went into each appt hopeful & with an open mind, but after three similar experiences, I'm done. I don't make or accept appts with nurse practitioners at this point.

        Hope you get some help soon & are feeling better ASAP!
        Kadi

        -------------------------------------------------------------
        I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
        ------------------------------------------------------


        New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
        Source - Pinterest
        "


        Current treatments:
        -IC diet
        -Elavil 50mg at night
        -Continuous use birth control pills (4-5 periods/year)
        -Heparin/Marcaine/Sodium Bicarb home instills at night 3-4x per week, more often if needed
        -Pyridium if needed,
        -Pain medicine at bedtime daily, as needed during the day several times per week
        -Antibiotic when doing an instillation to prevent UTI
        -Colace & SmartFiber to treat chronic constipation from meds, Fleet enema as needed
        -Dye Free Benadryl 50 mg at bedtime
        -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
        -Managing stress= VERY important!
        -Fur therapy: Hugging the cat!

        Comment


        • #5
          thanks so much everyone!!!!!my np hasnt called me back yet, im so irritated!
          does anyone know if you can flare from estrogen cream? thanks!

          Comment


          • #6
            I am so sorry you are having so many problems. About the estrogen cream, maybe you feel its causing your flare because just touching the vagina, to put anything in such a hypersensitive area is causing your increase in symptoms.
            I think you need to be seem by the Dr. Whitmore or another expert and get a definate diagnosis. I am a RN myself and have to agree with Kadi about N.P.'s, sorry to say. They are great with patients with routine problems, you know what I mean like yeast infections from antibiodics not unusual and complex problems like ours. The NP in my Urogyno's office just seems lecture and not even listen to what my problem is. Anyway, please be persistant in seeing your Dr.! Any thing you can get to numb your vulva which even sounds exquisitely painful to me.
            Last edited by Golden Girl; 06-28-2007, 08:19 AM. Reason: spelling!

            Comment

            Working...
            X